Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 77, NWS Northern Indiana

May 25, 20115 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2011, 5:30 PM EDT for 5 counties in Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 5:30 PM EDT (21:30 UTC)
Expired
May 25, 2011, 6:15 PM EDT
In force
45 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IN, Blackford County, IN, Grant County, IN, Jay County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:38 PM EDTHAIL 0.54 Ese Hartford City, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:50 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS53 KIWX 252130
SVRIWX
INC001-009-053-075-179-252215-
/O.NEW.KIWX.SV.W.0077.110525T2130Z-110525T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
  NORTHWESTERN JAY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHEASTERN GRANT COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN WELLS COUNTY IN NORTHEAST INDIANA...
  ADAMS COUNTY IN NORTHEAST INDIANA...

* UNTIL 615 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  6 MILES SOUTH OF UPLAND...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  HARTFORD CITY...
  MONTPELIER...
  PENNVILLE...
  BLUFFTON...
  BERNE...
  MONROE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ROLL...
TRENTON...KEYSTONE...BALBEC...DILLMAN...FIAT...NOTTINGHAM...
PETROLEUM...PONETO...WELLSBURG...TRAVISVILLE AND DOMESTIC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHEASTERN INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4039 8554 4042 8559 4093 8498 4078 8480
      4074 8480 4039 8530
TIME...MOT...LOC 2130Z 224DEG 47KT 4043 8542
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
148 
WWUS53 KIWX 252145
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EDT WED MAY 25 2011

INC053-252155-
/O.CAN.KIWX.SV.W.0077.000000T0000Z-110525T2215Z/
GRANT IN-
545 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHEASTERN INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4046 8532 4056 8538 4093 8498 4078 8480
      4074 8480 4042 8525
TIME...MOT...LOC 2145Z 229DEG 42KT 4053 8522

$$

INC001-009-075-179-252215-
/O.CON.KIWX.SV.W.0077.000000T0000Z-110525T2215Z/
ADAMS IN-WELLS IN-JAY IN-BLACKFORD IN-
545 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN BLACKFORD...NORTHWESTERN JAY...SOUTHEASTERN WELLS AND
ADAMS COUNTIES...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES SOUTHEAST OF MONTPELIER...OR ABOUT 9 MILES NORTHEAST
OF HARTFORD CITY...AND MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLUFFTON...BERNE...DECATUR...MONROE...KEYSTONE...DILLMAN...
  BALBEC...FIAT...NOTTINGHAM AND PONETO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHEASTERN INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4046 8532 4056 8538 4093 8498 4078 8480
      4074 8480 4042 8525
TIME...MOT...LOC 2145Z 229DEG 42KT 4053 8522
WIND...HAIL 60MPH 1.00IN

$$
236 
WWUS53 KIWX 252208
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EDT WED MAY 25 2011

INC009-252217-
/O.CAN.KIWX.SV.W.0077.000000T0000Z-110525T2215Z/
BLACKFORD IN-
608 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLACKFORD COUNTY IS
CANCELLED...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHEASTERN INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4063 8520 4071 8517 4093 8498 4078 8480
      4074 8480 4056 8510 4053 8519
TIME...MOT...LOC 2207Z 229DEG 42KT 4070 8496

$$

INC001-075-179-252215-
/O.CON.KIWX.SV.W.0077.000000T0000Z-110525T2215Z/
ADAMS IN-WELLS IN-JAY IN-
608 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN JAY...SOUTHEASTERN WELLS AND ADAMS COUNTIES...

AT 602 PM EDT...A SEVERE THUNDERSTORM  WAS REPORTED  PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
SEVERE STORM WAS LOCATED 4 MILES WEST OF BERNE...AND MOVING NORTHEAST
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  DECATUR...MONROE...MAGLEY...PETERSON...PREBLE...SALEM...PLEASANT
  MILLS...MONMOUTH AND WILLIAMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHEASTERN INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4063 8520 4071 8517 4093 8498 4078 8480
      4074 8480 4056 8510 4053 8519
TIME...MOT...LOC 2207Z 229DEG 42KT 4070 8496
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:58 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 25, 3:58 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT WED MAY 25 2011

.DISCUSSION...

OCCLUDED STACKED CYCLONE NEAR KANSAS CITY WILL PROPAGATE EWD TOWARDS
THE FA TONIGHT...AND INTO THE AREA TOMORROW. THIS FEATURE WILL
CONTINUE TO PROVIDE THE FA WILL ACTIVE WEATHER THROUGH TOMORROW.
LATEST WATER VAPOR LOOP SHOWS A WELL DEFINED LEAD SHORTWAVE AND MID
LEVEL JET MAXIMA LIFTING NEWD THROUGH THE AREA AS OF THIS WRITING.
THIS COMBINED WITH ADVECTION OF STEEP MID LVL LAPSE RATES AND DEEP
LAYER SHEAR OF NEARLY 60 KNOTS HAS ALLOWED FOR STRONG/SEVERE
CONVECTION THIS AFTERNOON...NOW ROUGHLY LINED UP FROM SW TO NE
ACROSS MAINLY SOUTHERN/EASTERN PORTIONS OF THE CWA AS OF 20Z.
DEFINITELY A CONCERN FOR ISOLATED TORNADOES ACROSS OUR SOUTHEAST
LATE THIS AFTERNOON GIVEN POTENTIAL/FURTHER BOUNDARY LAYER
DESTABILIZATION UNDER CIRRUS...AND FROM 200-400 0-1KM SRH VALUES
INVOF OF THE SFC BOUNDARY/CONVECTION OUTFLOW PER BACKED FLOW. STABLE
BUBBLE SHOWING UP NICELY ON VIS SATELLITE ACROSS NRN IL...WITH A
BOUNDARY SET UP NEAR THE INTERSTATE 70 CORRIDOR. THIS STABLE AIR
WILL LIKELY WORK IN BETWEEN FORCING FROM LEAD SHORTWAVES...AT LEAST
ACROSS WESTERN AND NORTHERN AREAS FOR A TIME LATE THIS AFTERNOON AND
EVENING. THIS MAY SUPPORT A LULL IN THE SHOWER/STORM ACTIVITY DURING
THIS TIME. ANOTHER ROUND OF SHOWERS/STORMS WILL LIKELY PROPAGATE
THROUGH TONIGHT AS CONVECTION ACROSS MISSOURI TRACKS NEWD AND THE
FRONTAL CIRCULATION DEEPENS/INTENSIFIES. THERE IS STILL A RISK FOR
SVR WX TONIGHT...BUT DO EXPECT THAT WIDESPREAD SEVERE WX WITH
POTENTIAL LEWP/SQLN BYPASSES TO THE SOUTH GIVEN PROGGED ORIENTATION
OF MASS FIELDS AND CURRENT SATELLITE/RADAR TRENDS. STORMS SO FAR
TODAY HAVE DROPPED BTW 1 AND 3 INCHES OF RAIN IN SOME AREAS. WITH
THE RECENT HEAVY RAINS...RESULTING LOW FFG/S...PWATS NEAR 1.5
INCHES...AND ADDITIONAL HVY RAINS ANTICIPATED DECIDED TO HOIST A
FLASH FLOOD WATCH CWA WIDE THROUGH 08Z THUR. BEST CHANCES FOR
FLOODING WILL BE ACROSS SOUTHERN/EASTERN AREAS.

SHOULD SEE SHOWERS AND STORMS LINGER ACROSS THE AREA INTO THURSDAY
WITH CYCLONE AND BAROCLINIC ZONE OVERHEAD...WITH DEFORMATION
RAIN/DRIZZLE/LOW CLOUDS ACROSS THE FAR NORTHWEST. SOUTHEASTERN AREAS
COULD SEE SOME STRONGER CONVECTION DEVELOP IN THE AFTERNOON ON THE
SE FRINGE OF THE CIRCULATION. DEPENDING ON HOW MUCH PARTIAL CLEARING
OCCURS WE COULD SEE A MARGINAL SVR EVENT IN THE SOUTHEAST THURSDAY
AFTERNOON. A FEW SHOWERS WILL LIKELY LINGER INTO THURSDAY NIGHT AS
THE MID LEVEL DEFORMATION AXIS CONTINUES TO PIVOT THROUGH.  NO
CHANGES TO GRIDS/FCST BEYOND THURSDAY GIVEN MAIN FOCUS ON ONGOING
SEVERE WX. IT STILL APPEARS AS IF DRIER AND WARMER WX IS IN STORE
THIS WEEKEND INTO NEXT WEEK AS AN EXPANSIVE UPPER LEVEL RIDGE BUILDS
ACROSS THE EASTERN CONUS.

&&

.AVIATION...

VARIABLE FLIGHT CONDITIONS ARE ANTICIPATED AT FWA LATE THIS
AFTERNOON AS THUNDERSTORM ACTIVITY WORKS THROUGH. COVERED THIS WITH
AN IFR TEMPO GROUP. CONTINUED WITH A MORE OPTIMISTIC FCST AT SBN
THROUGH EARLY THIS EVENING AS NRN IL STABLE BUBBLE BRIEFLY BUILDS
IN. SHOWERS/STORMS AND LOWERING CIGS/VIS ANTICIPATED TONIGHT INTO
THURSDAY MORNING AT BOTH FWA/SBN AS MISSOURI VALLEY CYCLONE
PROPAGATES NEWD INTO THE AREA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003>009-012>018-
     020-022>027-032>034.

MI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MIZ077>081.

OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

DISCUSSION...STEINWEDEL
AVIATION...STEINWEDEL
Hazardous weather outlook, May 25, 4:59 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT WED MAY 25 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-262100-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
459 PM EDT WED MAY 25 2011 /359 PM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO TONIGHT.
THERE IS THE RISK FOR SEVERE STORMS...ESPECIALLY EARLY THIS
EVENING ALONG AND SOUTHEAST OF A GRISSOM INDIANA TO FORT WAYNE TO
DEFIANCE OHIO LINE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED
TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL ALSO BE POSSIBLE
DUE TO SATURATED GROUND AND POSSIBLE ADDITIONAL HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-262100-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
459 PM EDT WED MAY 25 2011 /359 PM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW THUNDERSTORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS.
ALSO...THE COMBINATION OF SATURATED SOILS AND ADDITIONAL HEAVY
RAINFALL MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-262100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
459 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW THUNDERSTORMS MAY BE
SEVERE WITH HIGH WINDS AND LARGE HAIL THE PRIMARY THREATS. HIGH
WAVES ARE POSSIBLE IN AND NEAR STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT
ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 25, 5:23 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HEAVY RAIN       NAPOLEON                41.39N  84.13W
05/25/2011  M3.00 INCH       HENRY              OH   TRAINED SPOTTER

            3.00 INCHES OF RAIN SINCE 1 PM. FIELDS ARE HEAVILY
            FLOODED AND STANDING WATER REPORTED.

&&

EVENT NUMBER IWX1100907

SAW
Local storm report, May 25, 5:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HEAVY RAIN       NAPOLEON                41.39N  84.13W
05/25/2011  M3.00 INCH       HENRY              OH   TRAINED SPOTTER

            3.00 INCHES OF RAIN SINCE 1 PM. FIELDS ARE HEAVILY
            FLOODED AND STANDING WATER REPORTED.

&&

CORRECTED EVENT TIME

EVENT NUMBER IWX1100907

SAW
Local storm report, May 25, 5:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FLOOD            FORT WAYNE              41.08N  85.13W
05/25/2011                   ALLEN              IN   TRAINED SPOTTER

            6 INCHES OF STANDING WATER ON WEST JEFFERSON BLVD IN
            THE TURN LANES AT THE ENTRANCE TO LUTHERAN HOSPITAL
            COMPLEX. MAIN LANES HAVE 2 INCHES OF WATER ON THEM.

&&

EVENT NUMBER IWX1100908

SAW
Local storm report, May 25, 5:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     FLOOD            NEW HAVEN               41.07N  85.01W
05/25/2011                   ALLEN              IN   TRAINED SPOTTER

            6 INCHES OF STANDING WATER ON ADAMS CENTER ROAD JUST
            SOUTH OF US390 IN NEW HAVEN.

&&

EVENT NUMBER IWX1100909

SAW
Local storm report, May 25, 5:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     FLOOD            AUBURN                  41.37N  85.06W
05/25/2011                   DEKALB             IN   TRAINED SPOTTER

            4 INCHES OF STANDING WATER IN THE 1400 BLOCK OF URBAN
            AVENUE IN AUBURN

&&

EVENT NUMBER IWX1100910

SAW
Local storm report, May 25, 5:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     FLOOD            2 W WOODBURN            41.13N  84.89W
05/25/2011                   ALLEN              IN   TRAINED SPOTTER

            3 TO 4 INCHES OF WATER RUNNING ACROSS THE ROAD. STORM
            RAINFALL TOTAL AT THIS TIME IS UP TO 2.75 INCHES.

&&

EVENT NUMBER IWX1100911

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:31 PM EDTSevere Thunderstorm WarningIWXPulaski, White59 min
May 25, 12:28 AM EDTSevere Thunderstorm WarningIWXPulaski, White46 min
May 25, 4:23 AM EDTSpecial Weather StatementIWXSaint Joseph22 min
May 25, 8:00 AM EDTSpecial Weather StatementIWXWhite30 min
May 25, 9:21 AM EDTSpecial Weather StatementIWXLaPorte, Starke24 min
May 25, 9:25 AM EDTSpecial Marine WarningIWX95 min
May 25, 10:06 AM EDTSpecial Weather StatementIWXBlackford, Grant, Huntington, Kosciusko, Marshall, Saint Joseph and 1 more24 min
May 25, 10:22 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Marshall, Pulaski, Starke, White29 min
May 25, 10:51 AM EDTSpecial Weather StatementIWXAdams, Allen, Elkhart, LaGrange, Noble, Wells and 1 more24 min
May 25, 11:00 AM EDTSevere Thunderstorm WarningIWXCass, Elkhart, Fulton, Grant, Kosciusko, Marshall and 5 more60 min
May 25, 11:27 AM EDTSpecial Weather StatementIWXDeKalb, Steuben33 min
May 25, 12:01 PM EDTSpecial Weather StatementIWXKosciusko, Miami, Wabash29 min
May 25, 12:33 PM EDTSpecial Weather StatementIWXLaGrange, Miami, Noble, Wabash, Whitley27 min
May 25, 12:58 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley32 min
May 25, 1:26 PM EDTSpecial Weather StatementIWXDeKalb34 min
May 25, 1:37 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, Whitley38 min
May 25, 1:54 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more14 hr
May 25, 2:13 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, Noble, Wells, Whitley62 min
May 25, 2:47 PM EDTFlash Flood WarningIWXAdams, Allen, DeKalb, Wells3 hr
May 25, 3:15 PM EDTSevere Thunderstorm WarningIWXCass, Miami, Wabash29 min
May 25, 3:33 PM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash, Wells57 min
May 25, 3:39 PM EDTTornado WarningIWXGrant, Huntington, Wells24 min
May 25, 4:15 PM EDTSevere Thunderstorm WarningIWXAdams, Wells29 min
May 25, 4:19 PM EDTTornado WarningIWXAllen41 min
May 25, 5:19 PM EDTSpecial Weather StatementIWXHuntington26 min
May 25, 5:24 PM EDTFlash Flood WarningIWXAdams, Allen, DeKalb, Grant, Huntington, Wells3 hr
May 25, 5:56 PM EDTTornado WarningIWXAdams, Jay21 min
May 25, 6:17 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley5 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen7 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen, DeKalb9 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen6 days
May 25, 6:17 PM EDTRiver Flood WarningIWXAllen52 hr
May 25, 6:19 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke10 days
May 25, 6:28 PM EDTSpecial Weather StatementIWXJay32 min
May 25, 7:18 PM EDTSpecial Weather StatementIWXGrant42 min
May 25, 7:25 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells65 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.